I have been diagnosed with Diverticulitis. How do I stop the diarrhea? Currently taking Cipro (ciprofloxacin) and Flagyl.

Be careful!!! Diarrhea usually IS NOT part of the symptom complex of diverticulitis. How was your case diagnosed? Did you have a CT scan. And even if you did colitis, which is just a general term for inflamed colon, can look like diverticulitis but it would more commonly cause diarrhea. If diarrhea started after taking antibiotics you could have C diff colitis which requires stool culture and can be serious.
Check with MD. While diverticulitis can cause diarrhea, I would be more concerned that the prolonged antibiotics that you have taken has led to a condition of antibiotic-associated colitis, or C. difficle colitis. This condition can be tested by bringing a stool specimen to the MD office and they will check for the toxin. If it is present, a different antibiotic is given. Please do this ASAP.

Related Questions

I was diagnosed by a physical exam that I had a mild case of diverticulitis. I had a low grade fever, cramping, bloating, constipation/diarrhea tenderness to the touch in the lower left colon a week ago. I was put on cipro & Flagyl for 7-10 days and a 2

Diverticulosis . Diverticulosis is very common - small outpouching of the lining of the large intestine (more often found on the left side of the colon), which are generally asymptomatic unless they become infected. It is found in more than half of americans over age 60. People who eat mostly processed food, as many americans eat, do not get enough fiber in their diet. As a result, constipation and hard stools are more likely to occur - causing people to strain when passing stools. This increases the pressure in the colon or intestines and may cause these pouches to form. Diverticulitis can present with localized pain, fever, diarrhea, but on occasion, if ruptures (like an appendix), can cause peritonitis and abscess formation. In mild cases, antibiotics can soothe the infection. Once better, you should add more fiber to your diet and avoid certain foods, such as nuts and seeds. Eating more fiber can help prevent future attacks. However, if you develop more severe symptoms, or if you have repeated bouts of diverticulitis, you may need to have that segment of large intestine removed. In emergent situations, with abscess and advanced signs of infection, emergency surgery may necessitate the use of a temporary colostomy. I suggest that you see a gastroenterologist, who may do a colonoscopy or barium enema. You may then be referred to a general or colorectal surgeon if surgery is needed. Read more...
Sounds Right. In the age of ct scans, more and more people are getting scanned but the reality is that diverticulitis can be diagnosed without a scan. Maintain close follow up with your doctor. The key is, it should only be getting better, even if slowly, but the trend should be improvement. If at any time it is worse, then further work up is warranted. Read more...

What's wrong with me? If I have diverticulitis why am on cipro (ciprofloxacin) and flagyl?

Infection. Diverticulitis is an infection in an out-pocketing of your intestine. If you have diverticulitis then Cipro (ciprofloxacin) and Flagyl are the antibiotics you need to be taking to help clear the infection. Read more...
Infection. You have an infection of these pocket call diverticuli. Treament is antibiotic. Read more...

I have been told that I have diverticulitis and colitis. I am on oral cipro (ciprofloxacin) and Flagyl for both. How long for the meds to kick in and the diarrheatostop?

Confirm the dx. You first have to make sure that the diagnosis is correct. Diverticular associated colitis is a real entity, but it is less common than ulcerative colitis or crohn's disease. If a gastroenterologist confirmed that diagnosis with colonoscopy and biopsy, then sometimes antibiotics, such as Cipro (ciprofloxacin) and Flagyl may not work to stop the diarrhea. Other treatment options are possible. Read more...

After being on cipro (ciprofloxacin) and Flagyl for 48 hrs for my first diagnosed diverticulitis I am having some groin pain mostly when lying down. All on left side.

hmmmm. It may still be diverticulitis pain. And since you just started on antibiotic. It may take a bit longer for it to work. However, if the pain worsen and running fever, nausea and vomiting, please see your doctor that is treating right away. Good luck. Read more...